Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 1, NWS Milwaukee, WI

January 8, 2016

NWS Milwaukee, WI issued this gale watch at Jan 8, 2016, 3:35 AM CST. It took effect at Jan 9, 2016, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 3:35 AM CST (09:35 UTC)
In effect from
Jan 9, 2016, 9:00 PM CST
Expired
Jan 9, 2016, 3:43 AM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

997 
WHUS73 KMKX 080935
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CST FRI JAN 8 2016

...PERIOD OF STRONG WINDS EXPECTED SATURDAY NIGHT INTO SUNDAY...

.LOW PRESSURE PASSING TO THE SOUTHEAST OF LAKE MICHIGAN WILL
RESULT IN A PERIOD OF STRONG NORTHWEST WINDS SATURDAY NIGHT INTO
SUNDAY. GUSTS COULD REACH 35 KNOTS IN THE NEAR SHORE WATERS SOUTH
OF WIND POINT. THESE STRONG WINDS WILL CAUSE HIGH WAVES TO DEVELOP
AS WELL. 

LMZ646-081745-
/O.NEW.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
335 AM CST FRI JAN 8 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KNOTS SATURDAY
  NIGHT...WITH GALE FORCE GUSTS TO 35 KNOTS POSSIBLE INTO SUNDAY
  MORNING. 

* WAVES: BUILDING TO 5 TO 7 FEET SATURDAY NIGHT...HIGHEST TOWARD
  THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
4 follow-up statements
754 
WHUS73 KMKX 081523
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CST FRI JAN 8 2016

...WIDESPREAD DENSE FOG TODAY AND TONIGHT...
...PERIOD OF STRONG WINDS EXPECTED SATURDAY NIGHT INTO SUNDAY...

.A LOW PRESSURE SYSTEM PASSING OVERHEAD TODAY AND TONIGHT WILL
BRING A LIGHT...MILD AND MOIST SOUTHEAST FLOW OVER THE NEARSHORE
WATERS THAT WILL RESULT IN DENSE FOG. ONCE THE LOW PASSES TO THE
EAST LATER THIS EVENING...WINDS WILL SHIFT TO A DRIER WESTERLY
DIRECTION...PUSHING THE FOG OUT OF THE AREA. 

A SECOND LOW PRESSURE SYSTEM WILL THEN PASS TO THE SOUTHEAST OF
LAKE MICHIGAN SATURDAY NIGHT RESULTING IN A PERIOD OF STRONG
NORTHWEST WINDS SATURDAY NIGHT INTO SUNDAY. GUSTS COULD REACH 35
KNOTS IN THE NEAR SHORE WATERS SOUTH OF WIND POINT. THESE STRONG
WINDS WILL CAUSE HIGH WAVES TO DEVELOP AS WELL.

LMZ646-082330-
/O.NEW.KMKX.MF.Y.0001.160108T1523Z-160109T0900Z/
/O.CON.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
923 AM CST FRI JAN 8 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT.  

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KNOTS SATURDAY 
  NIGHT...WITH GALE FORCE GUSTS TO 35 KNOTS POSSIBLE INTO SUNDAY 
  MORNING. 

* WAVES: BUILDING TO 5 TO 7 FEET SATURDAY NIGHT...HIGHEST 
  TOWARD THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

LMZ643>645-082330-
/O.NEW.KMKX.MF.Y.0001.160108T1523Z-160109T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
923 AM CST FRI JAN 8 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$


WWW.WEATHER.GOV/MKX
192 
WHUS73 KMKX 082120
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CST FRI JAN 8 2016

...DENSE FOG THROUGH TONIGHT... 
...PERIOD OF STRONG WINDS EXPECTED SATURDAY NIGHT INTO SUNDAY...

.A LOW PRESSURE SYSTEM PASSING OVERHEAD TONIGHT WILL BRING A
LIGHT...MILD AND MOIST SOUTHEAST FLOW OVER THE NEARSHORE WATERS
THAT WILL RESULT IN DENSE FOG. ONCE THE LOW PASSES TO THE EAST
LATER THIS EVENING...WINDS WILL SHIFT TO A DRIER WESTERLY
DIRECTION...PUSHING THE FOG OUT OF THE AREA.

A SECOND LOW PRESSURE SYSTEM WILL THEN PASS TO THE SOUTHEAST OF
LAKE MICHIGAN SATURDAY NIGHT RESULTING IN A PERIOD OF STRONG
NORTHWEST WINDS SATURDAY NIGHT INTO SUNDAY. GUSTS COULD REACH
35 KNOTS IN THE NEAR SHORE WATERS SOUTH OF WIND POINT. THESE
STRONG WINDS WILL CAUSE HIGH WAVES TO DEVELOP AS WELL.

LMZ646-090530-
/O.CON.KMKX.MF.Y.0001.000000T0000Z-160109T0900Z/
/O.CON.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
320 PM CST FRI JAN 8 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT.

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KNOTS SATURDAY 
  NIGHT...WITH GALE FORCE GUSTS TO 35 KNOTS POSSIBLE INTO SUNDAY 
  MORNING. 

* WAVES: BUILDING TO 5 TO 7 FEET SATURDAY NIGHT...HIGHEST TOWARD 
  THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-090530-
/O.CON.KMKX.MF.Y.0001.000000T0000Z-160109T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
320 PM CST FRI JAN 8 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
557 
WHUS73 KMKX 090253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 PM CST FRI JAN 8 2016

...DENSE FOG THROUGH TONIGHT...
...PERIOD OF STRONG WINDS EXPECTED SATURDAY NIGHT INTO SUNDAY...

.A LOW PRESSURE SYSTEM PASSING OVERHEAD TONIGHT WILL BRING A
LIGHT...MILD AND MOIST SOUTHEAST FLOW OVER THE NEARSHORE WATERS
THAT WILL RESULT IN DENSE FOG. ONCE THE LOW PASSES TO THE EAST
LATER TONIGHT...WINDS WILL SHIFT TO A DRIER NORTHWEST DIRECTION...
PUSHING THE FOG OUT OF THE AREA.

A SECOND LOW PRESSURE SYSTEM WILL THEN PASS TO THE SOUTHEAST OF
LAKE MICHIGAN SATURDAY NIGHT RESULTING IN A PERIOD OF STRONG
NORTHWEST WINDS SATURDAY NIGHT INTO SUNDAY. GUSTS COULD REACH
35 KNOTS IN THE NEAR SHORE WATERS SOUTH OF WIND POINT. THESE
STRONG WINDS WILL CAUSE HIGH WAVES TO DEVELOP AS WELL.

LMZ646-091100-
/O.CON.KMKX.MF.Y.0001.000000T0000Z-160109T0900Z/
/O.CON.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
853 PM CST FRI JAN 8 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT.

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KNOTS SATURDAY 
  NIGHT...WITH GALE FORCE GUSTS TO 35 KNOTS POSSIBLE INTO SUNDAY 
  MORNING. 

* WAVES: BUILDING TO 5 TO 7 FEET SATURDAY NIGHT...HIGHEST TOWARD 
  THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-090900-
/O.CON.KMKX.MF.Y.0001.000000T0000Z-160109T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
853 PM CST FRI JAN 8 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

* VISIBILITY: LESS THAN 1 MILE...IMPROVING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
048 
WHUS73 KMKX 090943
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CST SAT JAN 9 2016

...BRISK NORTHERLY WINDS AND HIGH WAVES TONIGHT AND SUNDAY...

.BRISK NORTHERLY WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS
INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO THE
EASTERN GREAT LAKES. THE NORTHERLY WINDS WILL BRING MUCH COLDER
AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED LATE TONIGHT AND
SUNDAY. 

LMZ646-091745-
/O.UPG.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/
/O.NEW.KMKX.SC.Y.0005.160110T0300Z-160111T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
343 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 


* WINDS: NORTHWEST 20 TO 25 KNOTS. WIND GUSTS APPROACHING GALE
  FORCE.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND NOT SUBSIDING
  UNTIL SUNDAY NIGHT. HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-091745-
/O.NEW.KMKX.SC.Y.0005.160110T0300Z-160111T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
343 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST SUNDAY. 


* WINDS: NORTHWEST 20 TO 25 KNOTS. WIND GUSTS APPROACHING GALE
  FORCE.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND NOT SUBSIDING
  UNTIL SUNDAY NIGHT. HIGHER WAVES TOWARD OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
MG

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Jan 8, 3:27 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 8, 3:27 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CST FRI JAN 8 2016

.TODAY AND TONIGHT... FORECAST CONFIDENCE - MEDIUM.

PERIODS OF LIGHT RAIN AND DRIZZLE WILL CONTINUE TO AFFECT SOUTHERN
WI TODAY AS LOW PRESSURE OVER WESTERN MO MOVES NORTHEAST INTO SRN WI
BY EVE.  WEAK CONVERGENCE AND A MOIST ATMOSPHERE ALONG WITH SEVERAL
PASSING MID-LEVEL SHORT WAVES ARE EXPECTED TO CAUSE THE LIGHT
PRECIPITATION.  APPEARS LOW LEVELS OF ATMOSPHERE HAVE WARMED ENOUGH
IN THE REEDSBURG...WESTFIELD AND BERLIN AREAS TO CHANGE THE
OCCASIONAL RAIN AND SNOW MIX OVER TO RAIN.  PAVEMENT SENSOR IN
MARQUETTE COUNTY REPORTS A TEMPERATURE JUST ABOVE FREEZING AT 08Z SO
FREEZING RAIN THREAT HAS ENDED IN THE NORTHWEST CORNER OF CWA.

MOIST AIR MASS AND DECREASING BOUNDARY LAYER WINDS ALONG WITH
MELTING SNOW WILL RESULT IN FOG OVERSPREADING SOUTHERN WI TODAY AND
THIS EVENING.  FOG MAY BECOME DENSE AND ADVISORY MAY BE REQUIRED
LATER TODAY.  FOR NOW...WL ISSUE SPS ADDRESSING CONCERN.  COLDER AIR
AND INCREASING WINDS LATER TONIGHT SHOULD THIN THE FOG FROM LATE
EVENING IN THE WEST TO AFTER MIDNIGHT IN THE EAST.  BEST LIFT FROM
PASSING LOW MOVES OFF TO THE NORTHEAST TONIGHT BUT COLDER AIR MAY
RESULT IN A CHANGEOVER TO -SN ACROSS THE WEST BEFORE THE PRECIP
ENDS. LITTLE SNOW ACCUMULATION IS EXPECTED.

.SATURDAY...FORECAST CONFIDENCE...MEDIUM

MODELS HAVE GENERALLY SHIFTED EASTWARD WITH SATURDAY/SATURDAY
NIGHT SNOW POTENTIAL COMPARED TO 24 HOURS AGO. A MODEL CONSENSUS
OF THE SURFACE LOW TAKES IT FROM AROUND THE SOUTHERN TIP OF
INDIANA SATURDAY EVENING TO NORTHERN OHIO BY SUNDAY MORNING. THIS
TRACK IS WELL SOUTH OF THE THE TYPICAL LOW TRACK FOR SIGNIFICANT
SNOW EVENTS IN SOUTHERN WISCONSIN. STILL LOOKS LIKE A COUPLE
INCHES IN THE EAST THOUGH EVEN WITH FARTHER EAST TRACK. CURRENT
FORECAST TOTALS RANGE FROM LESS THAN HALF AN INCH IN THE FAR
WEST...TO 2-3 INCHES IN THE EAST. BULK OF SNOW IS EXPECTED TO
FALL FROM LATE AFTERNOON UNTIL THE EARLY MORNING HOURS SUNDAY.

IT IS WORTH NOTING THAT THE 00Z RUN OF THE CANADIAN REMAINED A
BIT FARTHER WEST WITH HIGHER SNOW TOTALS FOR THE FORECAST
AREA...AND THE 06Z RUN OF THE NAM HAS SHIFTED WEST A BIT...NOW
SIMILAR TO THE CANADIAN. SO...THIS SYSTEM STILL BEARS
WATCHING...AS MODELS HAVE NOT SETTLED DOWN QUITE YET.

WINDS WILL PICK UP ON THE BACK SIDE OF THE DEEPENING LOW SATURDAY
NIGHT INTO SUNDAY. COULD SEE SOME BLOWING SNOW IN THE
EAST...DEPENDING ON HOW MUCH SNOW FALLS.

TEMPS SATURDAY WILL GRADUALLY FALL THROUGH THE DAY AS COLDER AIR
MOVES IN BEHIND THE FIRST DEPARTING LOW PRESSURE SYSTEM.

.SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM

MODELS CONTINUE TO SUGGEST THE COLDEST AIR OF THE SEASON THUS FAR
WILL ARRIVE EARLY NEXT WEEK. HIGHS ARE EXPECTED TO ONLY TOP OUT IN
THE 10 TO 20 RANGE...THOUGH MAY NOT CLIMB OUT OF THE SINGLE
DIGITS SOME LOCATIONS. SOME OVERNIGHT BELOW ZERO READINGS STILL
LOOK POSSIBLE AT TIMES DURING THIS PERIOD.

MODELS ARE COMING INTO BETTER AGREEMENT THAT A DEVELOPING LOW
PRESSURE SYSTEM WILL BRING A LITTLE LIGHT SNOW MONDAY AND MONDAY
NIGHT...WITH MAYBE AN INCH OR SO POSSIBLE. OTHERWISE...IT LOOKS
PRETTY DRY MUCH OF THE TIME FROM SUNDAY THROUGH THURSDAY.

&&

.AVIATION/12Z TAFS/...

OCCASIONAL LIGHT RAIN AND DRIZZLE WILL CONTINUE TO AFFECT TAF SITES
TODAY INTO THIS EVENING BEFORE DIMINISHING.  A LITTLE LIGHT SNOW MAY
AFFECT KMSN LATE TNGT.  EXPECT FOG TO OVERSPREAD SOUTHERN WI AS LOW
LEVEL WINDS DIMINISH THROUGH THE DAY DUE TO APPROACHING LOW PRESSURE
FROM MO.  FOG MAY BECOME DENSE AT ALL TAF SITES THIS AFTN AND EVE.
VFR CIGS SHOULD LOWER TO MVFR AND LOWER THROUGH THE MORNING.

&&

.MARINE...

LIGHTER WINDS ARE EXPECTED AS LOW PRESSURE OVER MISSOURI MOVES
TOWARD THE WESTERN GREAT LAKES TODAY AND ACROSS LAKE MI TONIGHT.
AREAS OF FOG WILL DEVELOP AS THE WINDS DIMINISH TO MOSTLY BELOW
10KTS LATER TODAY INTO TONIGHT.  THE FOG MAY BECOME DENSE AT TIMES.

STRENGTHENING LOW PRESSURE IS EXPECTED TO PASS SOUTHEAST OF LAKE
MICHIGAN SATURDAY NIGHT INTO SUNDAY MORNING.  A TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THE LOW AND A SURGE OF MUCH COLDER AIR
ACROSS THE WARMER LAKE WATERS WILL CAUSE WINDS TO LIKELY REACH SMALL
CRAFT ADVISORY LEVELS FROM LATE SAT AFTERNOON THROUGH SUNDAY.  THE
TIGHTEST GRADIENT AND STRONGEST WINDS ARE EXPECTED OVER THE OPEN
WATERS OF THE LAKE AND ACROSS THE SOUTH.  FREQUENT GUSTS TO GALE
FORCE MAY OCCUR SAT NIGHT INTO SUN MRNG SOUTH OF WIND POINT.  HENCE
A GALE WATCH IS BEING POSTED FOR LMZ646.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
     LMZ646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, Jan 7, 2:49 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CST THU JAN 7 2016

WIZ046-047-051-052-056>060-062>072-082100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
249 PM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE LIGHT RAIN WILL BEGIN CHANGE BACK OVER TO LIGHT SNOW FRIDAY
NIGHT.

DENSE FOG IS POSSIBLE FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE
MOVES ACROSS SOUTHERN WISCONSIN.

STRENGTHENING LOW PRESSURE MOVING FROM THE CENTRAL MISSISSIPPI
VALLEY TOWARD INDIANA MAY BRING ACCUMULATING SNOW TO FAR SOUTHEAST
WISCONSIN LATE SATURDAY AFTERNOON AND NIGHT. BLUSTERY NORTHWEST
WINDS COULD ALSO CAUSE BLOWING SNOW DURING THIS PERIOD. THERE IS
STILL SOME UNCERTAINTY REGARDING THE TRACK OF THIS LOW PRESSURE
AREA AND ITS AFFECT ON SOUTHERN WISCONSIN. ALL INTERESTS SHOULD
STAY ABREAST OF THE LATEST FORECAST FOR THIS WEEKEND.

WIND CHILLS ARE EXPECTED TO REACH 5 TO 15 BELOW ZERO ON SUNDAY
AND 15 TO 20 BELOW ZERO SUNDAY NIGHT AND TUESDAY NIGHT AS MUCH
COLDER AIR SETTLES INTO SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WINTER PRECIPITATION AND
ROAD REPORTS ARE APPRECIATED.

LMZ643>646-082100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 PM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

DENSE FOG WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE
MOVES ACROSS THE WESTERN GREAT LAKES.

NORTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS AT
TIMES FROM SATURDAY INTO MONDAY AS MUCH COLDER AIR SETTLES OVER
THE GREAT LAKES. GUSTS MAY REACH GALE FORCE SATURDAY NIGHT.

THERE WILL BE AN INCREASING THREAT OF FREEZING SPRAY DURING THIS
TIME AS WELL.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:26 AM CSTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more16 hr
Jan 8, 9:23 AM CSTMarine Dense Fog AdvisoryMKX18 hr

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.